Lévy risk model with two-sided jumps and a barrier dividend strategy

Lijun Bo, Renming Song, Dan Tang, Yongjin Wang, Xuewei Yang

Research output: Contribution to journalArticlepeer-review


In this paper, we consider a general Lévy risk model with two-sided jumps and a constant dividend barrier. We connect the ruin problem of the ex-dividend risk process with the first passage problem of the Lévy process reflected at its running maximum. We prove that if the positive jumps of the risk model form a compound Poisson process and the remaining part is a spectrally negative Lévy process with unbounded variation, the Laplace transform (as a function of the initial surplus) of the upward entrance time of the reflected (at the running infimum) Lévy process exhibits the smooth pasting property at the reflecting barrier. When the surplus process is described by a double exponential jump diffusion in the absence of dividend payment, we derive some explicit expressions for the Laplace transform of the ruin time, the distribution of the deficit at ruin, and the total expected discounted dividends. Numerical experiments concerning the optimal barrier strategy are performed and new empirical findings are presented.

Original languageEnglish (US)
Pages (from-to)280-291
Number of pages12
JournalInsurance: Mathematics and Economics
Issue number2
StatePublished - Mar 2012


  • Barrier strategy
  • Deficit
  • Double exponential distribution
  • Expected discounted dividend
  • Integro-differential operator
  • Laplace transform
  • Lévy process
  • Optimal dividend barrier
  • Reflected jump-diffusions
  • Risk model
  • Time of ruin
  • Two-sided jump

ASJC Scopus subject areas

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Lévy risk model with two-sided jumps and a barrier dividend strategy'. Together they form a unique fingerprint.

Cite this